Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Free actions and complex cobordism


Authors: Connor Lazarov and Arthur G. Wasserman
Journal: Proc. Amer. Math. Soc. 47 (1975), 215-217
MathSciNet review: 0350759
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: Connor and Floyd have observed that a free action of a finite group $ G$ on a compact manifold $ M$ preserving a stable almost complex structure produces a stably almost complex quotient manifold $ M/G$. Hence, the bordism group of such actions, $ U_ \ast ^{G,{\text{free}}}$, is just $ {U_ \ast }(BG)$. If $ G$ is not finite or abelian, but an arbitrary compact Lie group, the tangent bundle along the fibres gives trouble. Nevertheless, it is shown that if $ {H^ \ast }(BG)$ is torsion free then $ U_ \ast ^{G,{\text{free}}} \approx {U_ \ast }(BG)$.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1975-0350759-2
PII: S 0002-9939(1975)0350759-2
Keywords: Free actions, complex bordism
Article copyright: © Copyright 1975 American Mathematical Society